Alabama, 2007Damaging Wind in Alabama, July 23, 2007
July 23, 2007 · NWS MOB · 1 event in 1 county or zone
High winds from from a thunderstorm downed trees in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds from from a thunderstorm downed trees in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 23, 2:15 PM CST, 5 minutes earlier.
Area forecast discussion, Jul 23, 2:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT MON JUL 23 2007
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA ON THE EAST SIDE
OF AN INVERTED TROUGH AXIS IN A REGION OF ENHANCED MLCAPE THAT IS NEAR
2000 J/KG. IN THE UPPER LEVELS...AN UPPER LEVEL TROUGH STRETCHES
FROM A CLOSED UPPER LEVEL LOW OVER THE VIRGINIAS SOUTHWEST TO THE
CENTRAL GULF COAST. THESE TWO FEATURES COMBINED WITH A VERY MOIST
AIRMASS AND DAYTIME HEATING WILL CONTINUE TO SUPPORT THE DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS THROUGH LATE EVENING. IN FACT...WHILE THE
INVERTED TROUGH WILL SLIDE WESTWARD...THE CONTINUED PRESENCE OF THE
UPPER TROUGH COULD ALLOW FOR AN ISOLATED SHOWER OR THUNDERSTORM TO
DEVELOP OVERNIGHT. THUS WILL CONTINUE THE SCT POPS THROUGH MIDNIGHT
AND THEN LEAVE ISOLATED POPS AFTER MIDNIGHT INLAND W/ SCT OFFSHORE.
SAME PLAYERS EXPECTED ON TUESDAY ALTHOUGH THE INVERTED TROUGH IS
EXPECTED TO BE FARTHER WEST THAN TODAY. EXPECTED SCATTERED
DEVELOPMENT OFFSHORE TONIGHT AND THEN SCATTERED TO POSSIBLY NUMEROUS
DEVELOPMENT INLAND DURING THE LATE MORNING INTO THE AFTERNOON HOURS.
LINGERING UPPER TROUGH ALONG W/ A CONTINUED MOIST AIRMASS WILL AGAIN
LEAD TO SCATTERED DEVELOPMENT ON WEDNESDAY. WEAK UPPER LEVEL SHEAR
WILL LIMIT THE ORGANIZED SEVERE THREAT. THE GREATEST THREAT WILL BE
FROM GUSTY WINDS ASSOCIATED WITH WET MICROBURSTS ALONG W/ HEAVY
RAINS. /13
THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.
.LONG TERM...(THURSDAY THROUGH NEXT MONDAY)...A RIDGE OF SFC HIGH
PRESSURE STRETCHING FROM THE WESTERN ATLANTIC WESTWARD TO THE CENTRAL
GULF COAST WILL CONTINUE THROUGH MUCH OF THE PERIOD. IN THE UPPER
LEVELS...A WEAK UPPER TROUGH ORIGINATING FROM AN UPPER LOW OVER THE
GREAT LAKES WILL ALLOW BETTER THAN NORMAL SHOWER AND THUNDERSTORM
CHANCES THROUGH THE EXTENDED RANGE (40-50 PERCENT). THESE WILL COME
MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. EARLY IN THE
WEEKEND THE CLOSED LOW OPENS UP AND MOVES SLOWLY EAST THROUGH THE
WEEKEND...HOWEVER A SHEAR AXIS IS LEFT BEHIND ACROSS THE REGION.
THIS WILL CONTINUE TO AIDE AFTERNOON THUNDERSTORMS DEVELOPMENT INTO
NEXT MONDAY IN AN ATMOSPHERE THAT WILL REMAIN VERY MOIST (PW VALUES
1.8-2.0 INCHES) AND WILL BECOME UNSTABLE W/ DAYTIME HEATING. /13
&&
.MARINE...WE ISSUED ANOTHER UPDATE A FEW MINUTES AGO TO BRING THE
WINDS UP EVEN FARTHER (INTO THE 15 TO 25 KT RANGE) OVER THE WESTERN
MARINE ZONES. THE WINDS HAVE BEEN STEADILY INCREASING DURING THE
COURSE OF THE DAY FOR AREAS WEST OF DESTIN. THIS AREA OF INCREASED
WIND IS ON THE NORTHEAST SIDE OF A WEAK 1013MB LOW TRACKING SLOWLY
WEST JUST OFF THE MOUTH OF THE MISSISSIPPI RIVER. THE WIND
GENERATED SEAS HAVE RESPONDED SLOWLY BUT WE ARE NOW GETTING SOME 3
AND 4 FOOT REPORTS OFFSHORE...AND WILL ADJUST THE FORECAST
ACCORDINGLY. WE KEEP THE GUSTY SOUTHEAST FLOW GOING TONIGHT AND
HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION GIVEN THE SLOW MOVEMENT
OF THE LOW TO THE WEST. THE LOW TRANSLATES FAR ENOUGH TO THE WEST
TOMORROW AND FILLS/WEAKENS TO THE POINT TO WHERE WE CAN BACK THE
WINDS DOWN TO 10 TO 15 KNOTS OUT OF THE SOUTH. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 87 71 90 / 30 50 20 30
PENSACOLA 72 84 73 88 / 30 50 30 40
DESTIN 76 85 75 88 / 30 50 30 50
EVERGREEN 69 85 68 89 / 30 50 30 50
WAYNESBORO 67 87 66 89 / 30 50 20 30
CAMDEN 67 88 68 89 / 30 50 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
13/JC
05/JG
Hazardous weather outlook, Jul 23, 11:15 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1215 PM CDT MON JUL 23 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1130 AM CDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.
.DAY ONE...REST OF TODAY AND TONIGHT...
THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS IN THE SURF
ZONE ALONG AREA BEACHES TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN GULF THIS
MORNING WILL DEVELOP INLAND DURING THE AFTERNOON HOURS. SOME OF THE
STORMS COULD PRODUCE SUDDEN GUSTY WINDS TO NEAR 45 MPH...IN ADDITION
TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS TOTALING 2 TO
3 INCHES. THE STORMS WILL MOVE SLOWLY TODAY...MEANING THEY COULD
PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND SMALL
STREAMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT
LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.
/05
In the hours before
Special weather statement, Jul 23, 12:50 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT MON JUL 23 2007
MSZ076-079-231945-
GEORGE-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE AND LUCEDALE...
150 PM CDT MON JUL 23 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY MOVING
NORTH INTO GREENE COUNTY...
AT 148 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONGER THUNDERSTORMS OVER GEORGE COUNTY...WITH THE
STRONGEST STORMS LOCATED NEAR VERNAL. THE STORMS ARE MOVING NORTH
AT 15 MPH.
THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ROYCE...PISGAH...LEAKESVILLE...NEELY AND ROUNSAVILLE THROUGH 245 PM
CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 23, 12:59 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT MON JUL 23 2007
ALZ051-232000-
CHOCTAW-
159 PM CDT MON JUL 23 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN CHOCTAW COUNTY...JUST WEST OF
BOLINGER. THE STORM WAS MOVING NORTH AT 12 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUWILPA...BARRYTOWN...PARAGON...GILBERTOWN AND CHAPPELL HILL THROUGH
300 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 23, 1:55 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT MON JUL 23 2007
ALZ053-055-232030-
MONROE-CLARKE-
255 PM CDT MON JUL 23 2007
...STRONG THUNDERSTORMS ARE DEVELOPING ALONG THE ALABAMA RIVER JUST
NORTH OF CLAIBORNE...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FINCHBURG...MOVING NORTH AT
15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FINCHBURG...CHANCE AND SCYRENE THROUGH 330 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Clarke
- When
- July 23, 2:20 PM CST to 2:22 PM CST
- Where
- Clarke County, 5 mi NE of Nettleboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.851, -87.560
High winds from a thunderstorm downed several trees in northeastern Clarke county on County Road 1.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Alabama, July 23, 20071 death · 1 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind in North Dakota, July 23, 2007$450,000 · 82 kt wind · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 23, 2007$215,000 · 61 kt wind · 4 events
- Flash Flood and Dust Storm in Arizona, July 23, 2007$130,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, July 23 to 24, 2007$24,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 23, 2007$5,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Kansas, July 23, 20071 in hail · 12 events
- Flash Flooding and Flood in Texas, July 23 to 29, 20078 events
- Heavy Rain in New Jersey, July 23, 20076 events
- Hail and Damaging Winds in Montana, July 23, 20071 in hail · 6 events
- Waterspouts in Gulf of Mexico, July 23, 20075 events
- Excessive Heat in South Dakota, July 23, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51388.